MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY DUREPAIR®; DURA SUBSTITUTE

MEDTRONIC NEUROSURGERY DUREPAIR®; DURA SUBSTITUTE
Model Number 62105
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Muscle Weakness/Atrophy (1967); Seizures (2063); Complaint, Ill-Defined (2331)
Date of Event 03/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Please see report number (b)(4) submitted in jan 2018.If information is provided in the future, a supplemental report will be issued.(b)(4).
 
Event or Problem Description
It was reported that the patient had a meningioma removed and subsequently, had an infection "(b)(6)", which required two additional procedures.The patient was concerned about the 2 infections that she developed 20 days post-surgery.It was noted that the patient was told by infection control that this was likely acquired during the first surgery and was the reason for the delayed symptoms included the infector needing to grow from the inside before showing outward symptoms.The patient was concerned that the bovine membrane implant was contaminated, or that somehow during the surgery, she acquired two different bacteria that cause the infection.The original intended procedure was a stealth-guided craniotomy for gross total excision of a tumor and surrounding dura with excision of inner table of involved bone with resection and hemostasis down with operating microscope.
 
Additional Manufacturer Narrative
(b)(6).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received from a health care provider (hcp).It was reported that the evidence of infection presented itself to the patient so she scheduled an appointment to have the bone flap removed and start a broad-spectrum of antibiotics.The patient's symptoms included right arm weakness and the patient thought she may have had a mild seizure.The patient is currently recovering from the infection.There were no external factors that were recorded as a potential influence.

Brand Name
DUREPAIR®
Common Device Name
DURA SUBSTITUTE
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7280101
Report Number2021898-2018-00096
Device Sequence Number13756177
Product Code GXQ
UDI-Device Identifier00643169063860
UDI-Public00643169063860
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K041000
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model Number62105
Device Catalogue Number62105
Device Lot Number1608002
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2018
Supplement Date Received by Manufacturer02/26/2018
Initial Report FDA Received Date02/19/2018
Supplement Report FDA Received Date02/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age53 YR